Missouri, 2003

Damaging Winds in Missouri, June 26, 2003

June 26, 2003 · NWS LSX · 2 events in 1 county or zone

Thunderstorms winds downed a couple of large trees in Marthasville. In Wright City, a couple of outbuildings were destroyed near Interstate 70 and Highway F.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorms winds downed a couple of large trees in Marthasville. In Wright City, a couple of outbuildings were destroyed near Interstate 70 and Highway F.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 1:30 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT THU JUN 26 2003

.DISCUSSION...
STRONG SHORT WAVE AT 500 FOR JUNE WAS ROLLING OUT OF THE UPPER
MIDWEST THIS MORNING.  150 M HFC AT INL WAS INITIALIZED WELL BY THE
ETA. STRATUS WAS CLEARING OUT OF THE REGION IN LINE WITH THE NGM/ETA
TIME CROSS SECTIONS. CLEAR COOL NIGHT ON TAP FOR TONIGHT WITH LOWS
IN THE 50S MOST AREAS.

RIDGING WILL OCCUR OVER THE NEXT DAY OR TWO PROVIDING PLENTY OF SUN
OVER THE CWA WITH NWLY WINDS. THE 12C ISOTHERM AT H850 DROPPED TO
JUST BELOW I-70 IN MISSOURI KEEPING THINGS COOL TODAY AND INTO
TONIGHT. ANOTHER DISTURBANCE FORMS ON THE HEALS OF THIS RECENT FROPA
ALTHOUGH WITH LESS UPPER AIR SUPPORT. WINDS RETURN OUT OF THE SW BY
SAT PROVIDING WAA AND MORE HUMID CONDITIONS ON SAT. H850 TEMPS
BOUNCE BACK UP TO 18C IN NRN AND WSTRN ZONES AND 17C NEAR THE CITY
AND TO THE SE. AVN/ETA INDICATE STRONG THETA-E RIDGING NEAR THE SFC
WHICH SHOULD KEEP MOST OF THE PRECIP TO THE NORTH AND WEST OF THE
CWA SAT NIGHT.  WITH THIS IN MIND WILL LEAVE SMALL POPS IN NORTHERN
ZONES.

IN THE EXTENDED PERIOD...COULD SEE SOME PRECIP BY SUN AFTERNOON AND
MON WITH PASSING OF SHORTWAVE TROUGH. MODELS PROVIDE LITTLE
INDICATION OF PRESENCE OF MUCH CAPE SO NOT TOO CONCERNCED OF
ANYTHING SEVERE. THE GFS AND UKMET ARE SIMILAR FOR SUN EVENING WITH
500 TROF ACROSS THE CNTRL/SRN PLAINS WITH THE GFS DEEPER THAN THE
UKMET.  TROF FORECAST TO SLIDE SLOWLY EWD BY TUE WITH RIDGE BUILDING
ACROSS THE SRN ROCKIES.

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

PETTEGREW/SCHROEDER
Hazardous weather outlook, Jun 26, 5:30 AM CST, 11 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271045-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WITH RICHER MOISTURE MAKING A RETURN TO THE AREA AND A LOW PRESSURE
TROUGH SETTLING ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS...THE
CHANCE OF THUNDERSTORMS WILL ALSO RETURN BEGINNING SATURDAY
AFTERNOON AND CONTINUING THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

TES

The radar

The St Louis radar (KLSX), 34 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 26, 5:15 PM CST
Where
Warren County, Marthasville
Measured
55 kt (63 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.633, -91.067

Thunderstorm Wind, Warren

When
June 26, 5:15 PM CST
Where
Warren County, Wright City
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.833, -91.017

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365159, 5365160.